Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Oct 15, 2021, 4:12 PM EDT. It took effect at Oct 16, 2021, 10:00 AM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 4:12 PM EDT (20:12 UTC)
- In effect from
- Oct 16, 2021, 10:00 AM EDT
- Expired
- Oct 18, 2021, 9:25 AM EDT
- In force
- 47 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
766 WHUS73 KDTX 152012 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 412 PM EDT Fri Oct 15 2021 LHZ421-422-441>443-160815- /O.NEW.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 412 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 7 PM EDT Saturday with the largest waves expected around 9 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-160815- /O.NEW.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 412 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 17 knots from the west with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Saturday with the largest waves expected around 3 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
635 WHUS73 KDTX 160747 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 347 AM EDT Sat Oct 16 2021 LHZ421-422-441>443-162015- /O.CON.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 347 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 8 PM EDT Saturday with the largest waves expected around 10 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-162015- /O.CON.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 347 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Saturday with the largest waves expected around 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
430 WHUS73 KDTX 161941 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 341 PM EDT Sat Oct 16 2021 LHZ421-422-441>443-170800- /O.CON.KDTX.SC.Y.0061.000000T0000Z-211017T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 341 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 25 to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 8 PM EDT Saturday with the largest waves expected around 10 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-170800- /O.CON.KDTX.SC.Y.0061.000000T0000Z-211017T0800Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 341 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to around 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Saturday with the largest waves expected around 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
575 WHUS73 KDTX 170134 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 934 PM EDT Sat Oct 16 2021 LHZ421-422-441>443-171430- /O.EXT.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 934 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT SUNDAY... * WHAT...Expect sustained winds of 20 to 25 knots from the west with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 9 PM EDT Sunday with the largest waves expected around 9 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-171430- /O.EXT.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 934 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT SUNDAY... * WHAT...Expect sustained winds of 20 to 25 knots from the west with gusts to 30 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 8 PM EDT Sunday with the largest waves expected around 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
856 WHUS73 KDTX 170740 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 340 AM EDT Sun Oct 17 2021 LHZ421-422-441>443-172030- /O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 340 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the west with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 8 PM EDT Sunday with the largest waves expected around 9 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-172030- /O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 340 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the west with gusts up to 23 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
516 WHUS73 KDTX 171935 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 335 PM EDT Sun Oct 17 2021 LHZ421-422-441>443-180200- /O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 335 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the west with gusts up to 26 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 9 PM EDT Sunday with the largest waves expected around 9 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-180200- /O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 335 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 16 knots from the west with gusts up to 24 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
289 WHUS73 KDTX 180149 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 949 PM EDT Sun Oct 17 2021 LHZ422-443-180300- /O.CAN.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Sanilac to Port Huron MI- 949 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have diminished below headline criteria, therefore the Small Craft Advisory is no longer in effect. $$ LCZ460-LEZ444-180300- /O.EXP.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 949 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Conditions have diminished below headline criteria, therefore the Small Craft Advisory is no longer in effect. $$ LHZ421-441-442-181415- /O.EXT.KDTX.SC.Y.0061.000000T0000Z-211018T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 949 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY... * WHAT...Expect sustained winds up to 19 knots from the northwest with gusts up to 26 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 9 PM EDT Sunday with the largest waves expected around 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
945 WHUS73 KDTX 180727 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 327 AM EDT Mon Oct 18 2021 LHZ421-441-442-182000- /O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 327 AM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 22 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 3 AM EDT Monday with the largest waves expected around 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
122 WHUS73 KDTX 181325 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 925 AM EDT Mon Oct 18 2021 LHZ421-441-442-181430- /O.CAN.KDTX.SC.Y.0061.000000T0000Z-211018T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 925 AM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below advisory thresholds, and will continue to diminish throughout the day. The Small Craft Advisories have therefore been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:59 PM EDT, 13 minutes earlier.
Area forecast discussion, Oct 15, 3:59 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 359 PM EDT Fri Oct 15 2021 .DISCUSSION... Showers have thinned considerably across Southeast Michigan this afternoon. Recent models have remain overly aggressive with respect to near-term coverage, thus hedged down and removed all instances of categorical PoPs. As expected, lightning activity has been sparse, but non-zero as a couple strikes cropped up earlier near Dundee. Still possible to see a couple additional isolated strikes between now and 00Z given small amount of elevated instability near the Western Erie and Detroit River communities. Responsible surface low currently resides southeast of Monroe and will continue tracking northeast this evening and overnight. A lull in activity arises late evening before deformation-forced showers lift through late tonight. Overnight lows drop into the upper 40s to low 50s with NW surface wind shift. Large upper trough progresses eastward Saturday morning with the axis pivoting over Lower Michigan. Notable decrease in H8 temps as the thermal trough works into the Great Lakes with morning values near 10C collapsing to almost 0C by the evening hours. It will take some time for the mid and upper levels to veer northwesterly and mirror the lower troposphere before deep-layer CAA ensues. Expect a sufficiently cooled boundary layer with high temperatures stuck in the mid-upper 50s, a solid 4-7 degrees below climatological normals. Although lapse rates will be steep in the lowest 5 kft (approaching dry adiabatic), saturation layer appears very shallow during the afternoon limiting precipitation to more virga than rain with anything that taps into shallow moisture channel off the warm waters of Lake Michigan. Did leave a period of Slight Chance PoPs for any brief showers that get going within the interior while Lake Huron fetch will suffice for slightly broader activity along the eastern Thumb. Inherited gusts look reasonable given only minor weakening trend from the crossing LLJ. Daytime stratocumulus scatter out after midnight facilitating several hours of nocturnal cooling guiding overnight lows into the 40s. A few inland areas to the north could briefly dip below 40F. Heights begin to rebound on Sunday as the back edge of the trough arrives. Upper level confluence limits synoptic scale ascent and forecast soundings depict a column largely devoid of moisture. There will be a few afternoon clouds once the PBL matures which also supports renewed breeziness until the evening hours under uniform northwest flow. Amplified upstream ridge atop The Rockies will begin to shear out as Pacific NW PV anomaly intercepts the western edge. Dry and moderating conditions locally with minimal wind Monday through Wednesday before the next wave takes aim at Lower Michigan. Unsettled conditions on Thursday with stacked low followed by a chillier weekend. && .MARINE... A low pressure system over Lake Erie is moving along a frontal boundary stretching across the southern portions of Lake Erie and southwest into Indiana. This system is producing widely scattered to numerous showers and thunderstorms across the central Great Lakes with a greater concentration of activity across Lake St. Clair and Lake Erie this afternoon and evening. Showers and thunderstorms will continue into early Saturday as the main upper trough axis and stronger cold front moves across the western and central Great Lakes. There will be a much greater lake response behind this front as much cooler air filters into the region. The cold air moving over the relatively warmer waters will bring a chance for waterspouts over the weekend. Winds will also increase with sustained winds of 20 to 25 knots likely across Lake Huron Saturday. Gusts will be around 25 to 30 knots. A Small Craft Advisory has been issued for the nearshore zones of Lake Huron for Saturday. && .HYDROLOGY... An area of low pressure passes this evening with ample supply of moisture. While most of the heaviest showers remain just to the east, downpours are possible through this evening followed by several rounds of lighter showers late tonight. Total additional rainfall through Saturday morning is forecast to range from 0.25 to 0.50 inches. The long duration and weaker rainfall rates minimize impacts to localized ponding along roadways, poor drainage, and low- lying areas. && .PREV DISCUSSION... Issued at 1256 PM EDT Fri Oct 15 2021 AVIATION... While the coverage of the higher intensity rain has diminished a bit, the passage of an upper short wave and sfc low moving east of metro Detroit will at least sustain some occasional showers across most of Se Mi this afternoon. Recent observational trends, with support from model soundings and RH progs, suggest occasional IFR conditions across metro Detroit this afternoon, in closer proximity to the sfc low track. Ceiling heights will improve markedly northwest of the metro terminals. There is expected to be a period of improved ceilings this evening before a strong mid level trough axis traverses Se Mi late tonight. This feature will drive another band of showers across the area, likely accompanied by some lower ceilings. For DTW...IFR ceilings have slowly advanced across Toledo and Monroe. These trends are still supportive of the going forecast which bring these low clouds into the metro area on or before 18Z. The bulk of the available instability this afternoon will reside along and east of the surface low, forecast to track across wrn and cntl Lake Erie late this afternoon. So the risk for late day thunderstorms will largely be confined to Toledo and wrn Lake Erie and locations south and east. DTW THRESHOLD PROBABILITIES... * High in ceilings at or below 5000 feet through the TAF period. * Low for thunderstorms this afternoon. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...KK MARINE.......AA HYDROLOGY....KK AVIATION.....SC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Oct 15, 4:33 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 433 AM EDT Fri Oct 15 2021 MIZ063-069-070-075-076-082-083-160845- St. Clair-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 433 AM EDT Fri Oct 15 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Isolated non-severe thunderstorms are possible today and tonight as low pressure tracks up to the southern Michigan border. Any thunderstorms will move from southwest to northeast at 45 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazadous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>062-068-160845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- Livingston- 433 AM EDT Fri Oct 15 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazadous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazadous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-160845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 433 AM EDT Fri Oct 15 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Isolated non-severe thunderstorms are possible today and tonight for western Lake Erie and Lake St. Clair as low pressure tracks through the area. Any thunderstorms will move from southwest to northeast at 40 kt. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strengthening westerly wind may lead to Small Craft Advisory conditions for portions of the nearshore waters on Saturday. Waterspouts will be possible across the lakes this weekend as a strong upper trough moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
In the hours before
Local storm report, Oct 15, 3:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TORNADO 4 SSW JEDDO 43.10N 82.61W
10/14/2021 ST. CLAIR MI EMERGENCY MNGR
A BRIEF EF0 TORNADO TOUCHED DOWN IN NORTHEASTERN ST CLAIR
COUNTY. THERE WAS DAMAGE TO A CARPORT, PINE TREES WERE
SNAPPED, A CORNFIELD WAS FLATTENDED AND THERE WAS SOME
ROOF AND SIDING DAMAGE TO A HOME. THE TORNADO WAS ON THE
GROUND FOR A HALF MILE.
&&
SCNearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.